Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 3, 2019, 7:54 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 7:54 AM CDT (12:54 UTC)
- Expired
- Aug 3, 2019, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Creek County, OK, Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted.
053
WGUS54 KTSA 031254
FFWTSA
OKC037-113-117-031645-
/O.NEW.KTSA.FF.W.0081.190803T1254Z-190803T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
754 AM CDT Sat Aug 3 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Western Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 1145 AM CDT.
* At 751 AM CDT, Doppler radar indicated a band of thunderstorms
producing heavy rain across the warned area. Portions of the
warned area have picked up 2 to 5 inches of rainfall over the past
12 hours, and more heavy rainfall is occurring in the same
locations this morning. Flash flooding is expected to begin
shortly.
* Some locations that may experience flooding include...
Bristow... Pawnee...
Cleveland... Drumright...
Fairfax... Oilton...
Depew... Shidler...
Jennings... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Shamrock...
Maramec... Skedee...
Grainola... Foraker...
The heavy rainfall should begin to taper off later this morning.
This includes Interstate 44 between mile markers 180 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
$$
Lacy2 follow-up statements
435
WGUS54 KTSA 031531
FFWTSA
OKC037-113-117-031845-
/O.EXT.KTSA.FF.W.0081.000000T0000Z-190803T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1031 AM CDT Sat Aug 3 2019
The National Weather Service in Tulsa has extended the
* Flash Flood Warning for...
Western Osage County in northeastern Oklahoma...
Northwestern Creek County in northeastern Oklahoma...
Pawnee County in northeastern Oklahoma...
* Until 145 PM CDT.
* At 1030 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates that between 3
and 8 inches of rain has fallen since last night, with the
heaviest amounts across central Pawnee and far western Creek
counties. Flash flooding is likely already occurring.
* Some locations that may experience flooding include...
Bristow... Pawnee...
Cleveland... Drumright...
Fairfax... Oilton...
Depew... Shidler...
Jennings... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Terlton... Shamrock...
Maramec... Skedee...
Grainola... Foraker...
Rainfall intensities have dropped off over the past hour, and this
trend should continue into the midday hours. Rains should come to an
end this afternoon, with maybe a scattered shower or storm possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
$$
Lacy103
WGUS74 KTSA 031838
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
138 PM CDT Sat Aug 3 2019
OKC037-113-117-031846-
/O.EXP.KTSA.FF.W.0081.000000T0000Z-190803T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-Creek OK-Pawnee OK-
138 PM CDT Sat Aug 3 2019
...THE FLASH FLOOD WARNING FOR WESTERN OSAGE...NORTHWESTERN CREEK AND
PAWNEE COUNTIES WILL EXPIRE AT 145 PM CDT...
The heavy rain has ended. Some flooding of secondary or country
roads is still likely however. Please heed any road closures.
The flash flood warning has been replaced by an areal flood warning.
LAT...LON 3700 9651 3579 9633 3579 9662 3616 9662
3616 9682 3624 9682 3625 9692 3633 9693
3634 9703 3651 9703 3658 9689 3660 9692
3659 9705 3668 9706 3670 9703 3668 9694
3675 9689 3674 9683 3678 9675 3700 9675
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:55 AM CDT, 59 minutes earlier.
Area forecast discussion, Aug 3, 6:55 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 655 AM CDT Sat Aug 3 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and thunderstorms will continue to push southward across the far western part of the CWA...while isolated showers remain possible elsewhere early this morning. Additional showers and storms will possible mid morning into the afternoon hours and will carry tempo groups for greater potential/timing locations. Periods of MVFR conditions will be possible within the convection. Otherwise...ongoing varying LIFR to VFR ceilings this morning should become VFR by this afternoon. Overnight tonight...precip chances begin to shift southward with mid/high level clouds forecast across the CWA. Toward the end of the period...some areas of fog may be possible...especially for locations having received rainfall. Thus...for now will add tempo group to trend toward lower visibilities. && .PREV DISCUSSION... /Issued 302 AM CDT Sat Aug 3 2019/ DISCUSSION... The potential for flash flooding and heavy rainfall continues through Today across eastern oklahoma and portions of western Arkansas. However, the greatest potential appears to be across eastern Oklahoma to the west of Highway 75. Will keep the Flash Flood Watch that runs for much of eastern Oklahoma and western Arkansas through this Afternoon in place as is for now. 1 to 2 inches of rain have fallen across portions of Pawnee, Osage and Creek counties in eastern Oklahoma over the past few hours with an additional 1 to 2 inches possible over the next several hours. The heaviest showers and thunderstorms are occurring in a zone of isentropic lift to the north and east of a surface frontal boundary. Another zone of isentropic lift is responsible for the scattered showers and thunderstorms across western Arkansas. The showers and thunderstorms are expected to persist through the morning before diminishing this Afternoon. There is the potential for some lingering showers and thunderstorms across southeast Oklahoma and west-central Arkansas through Sunday in the vicinity of the surface frontal boundary. After a dry Monday, the chances of showers and thunderstorms return to the forecast Tuesday into Wednesday as another surface front tries to move into the region from the north. More shower and thunderstorm chances are in the offing for Thursday Afternoon into Saturday as a stronger cold front moves into the region before stalling out near the Red River. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 70 88 70 / 80 20 10 0 FSM 85 71 91 71 / 70 20 20 10 MLC 81 69 87 70 / 80 40 20 10 BVO 83 68 87 68 / 80 20 10 0 FYV 82 66 86 67 / 70 20 10 10 BYV 86 66 88 66 / 70 20 10 10 MKO 83 69 88 70 / 70 20 20 10 MIO 83 67 88 67 / 70 10 10 0 F10 83 69 88 69 / 90 40 20 10 HHW 81 71 88 71 / 70 40 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through this evening for OKZ054>076. AR...Flash Flood Watch through this evening for ARZ001-010-019-029. && AVIATION.....20
Hazardous weather outlook, Aug 3, 4:52 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Sat Aug 3 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Sat Aug 3 2019 Heavy Rainfall And Flash Flood Potential Continues Today... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Along and West of Highway 75 in Northeast Oklahoma. DISCUSSION... Showers and thunderstorms are forecast to continue to move southward across Eastern Oklahoma and Northwest Arkansas this morning before weakening late this morning and early afternoon. The greater potential is expected mainly along and west of Highway 75 in Northeast Oklahoma. Redevelopment of additional showers and thunderstorms will again be possible this afternoon into tonight across the region with the greater chances across Southeast Oklahoma overnight tonight. The potential for heavy rainfall also continues through tonight. Additional rainfall amounts of 1 to 3 inches with locally higher amounts remain possible across the region. This additional rainfall will continue to increase flash as well as river flooding potentials...especially over locations where precipitation repeatedly moves over the same areas. The flash flood watch remains in effect through 7 PM this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Showers and thunderstorms are forecast to taper off across Southeast Oklahoma during the day Sunday. Additional rainfall Sunday looks to be light at this time. Low pressure systems look to drop southeast through the Plains Tuesday into Wednesday and again late in the week. In response...shower and thunderstorm chances return to Eastern Oklahoma and Northwest Arkansas for middle to latter part of the upcoming week. Ahead of the late week system...warm and humid conditions will allow for heat index values to climb up around 100 degrees for parts of the region. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:54 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Aug 3, 1:03 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee | 4 hr |
| Aug 3, 5:01 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Pawnee | 3 hr |
| Aug 3, 7:11 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Osage, Pawnee | 4 hr |
| Aug 3, 10:43 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Aug 3, 11:46 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Ottawa | 3 hr |
| Aug 3, 1:35 PM CDT | Areal Flood Warning | TSA | Creek, Osage, Pawnee | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.